Hail, Otter Tail
- When
- June 12, 6:05 PM CST
- Where
- Otter Tail County, 6 mi NNE of Rothsay
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.567, -96.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 12, 1:30 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 230 PM CDT SAT JUN 12 2004 FORECAST CHALLENGE CONCERNS TEMPERATURES AND SLIGHT PCPN CHANCES THROUGH PERIOD. UPPER LOW TO SHEAR NE OVERNIGHT. NORTHERN 2/3 OF FA COVERED BY BKN CU FIELD. CU SHOWING VERY LITTLE VERTICAL EXTENT AND MSAS INDICATING LOW LEVELS FAIRLY STABLE AT THIS TIME. CANADIAN RADAR NOT SHOWING MUCH FOR RETURNS ALONG THE BORDER. VERY WEAK BOUNDARY SHIFTS EAST ACROSS FA THIS EVENING AND WITH CYCLONIC FLOW CANNOT RULE OUT ISOLD SHRA. FARTHER SOUTH SURFACE HEATING MAKING AIRMASS A LITTLE MORE UNSTABLE. SHORT WAVE FROM WATER VAPOR OVER SW SD TO LIFT ENE AND MAY PROVIDE JUST ENOUGH FOR SUPPORT FOR A FEW TSRA. FOR THIS WILL LIMIT T MENTION TO SOUTHERN FA MAINLY DURING EVENING HOURS. WHATS LEFT OF MID LEVEL SHEAR AXIS CROSSES FA ON SUNDAY. SHORT WAVE NOW STARTING TO ROUND WEST END OF UPPER LOW CROSSES NORTHERN FA TOMORROW. ASSOCIATED COLD FRONT RIDES ALONG INTERNATIONAL BOUNDARY. WILL CONFINED SLIGHT SHRA CHANCES ALONG THIS AREA IN DEEPER LAYERED RH. COLUMN COOLS DURING DAY ESPECIALLY ACROSS THE NORTH SO EXPECT COOLER TEMPERATURES WITH SIMILAR CLOUD TRENDS BASED ON INTEGRATED RH FIELDS. WITH DEPARTING TROUGH REGION ENTERS INTO MORE ZONAL PATTERN WITH CORE OF WESTERLIES ALONG NORTHERN TIER OF STATES. EXIT REGION OF UPPER JET SPEED MAX FOCUSES BEST LIFT OVER FA. INSTABILITY LIMITED HOWEVER WILL NOT TINKER WITH CURRENT FORECAST TRENDS. SHARPER TROUGH POSSIBLY TO AFFECT FA WITH BETTER SURFACE FEATURES. HATE STICKING IN POPS EVERY DAY SO WILL HOLD OFF TO GET SOME CONSISTENCY WITH MODELS ON FAST FLOWS. .LONG TERM (WED-SAT)...EXTENDED RANGE MODELS CONTINUE TO SHOW A WEAK UPPER LEVEL REX BLOCK ON THE WEST COAST WITH MAINLY ZONAL FLOW ALONG THE INTERNATIONAL BORDER AREA. A CONVECTIVE EVENT WILL PROBABLY BE WINDING DOWN EARLY WEDNESDAY FOR THE SOUTHERN FA. THE REMAINDER OF THE WEEK SHOULD BE SLIGHTLY COOLER THAN NORMAL AS THE EASTERN CANADIAN TROUGH WILL SEND SOME WEAK IMPULSES SOUTHWARD ACROSS THE AREA. EXACT TIMING OF FRONTAL PASSAGES WILL BE PROBLEMATIC. HOWEVER...SINCE GULF OF MEXICO MOISTURE WILL BE CUT OFF...NO MAJOR PRECIPITATION EVENTS APPEAR LIKELY FOR THE LATTER HALF OF THE UPCOMING WEEK. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/BRAMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 702 AM CDT SAT JUN 12 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121438- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 702 AM CDT SAT JUN 12 2004 ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF THE AREA THIS AFTERNOON AND EVENING... ...MORE SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR FAR SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA SOUTH OF A LINE FROM FORMAN NORTH DAKOTA TO BEMIDJI MINNESOTA. THE SEVERE WEATHER IS EXPECTED TO BEGIN AFTER 4 PM AND SHOULD DIMINISH BY MIDNIGHT. SOME LARGE HAIL CAN BE EXPECTED WITH THESE STORMS. COLD AIR ALOFT, AN UPPER LEVEL DISTURBANCE AND MOIST UNSTABLE AIR WILL BE LOCATED ACROSS THE ABOVE REGION THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THESE STORMS MAY PRODUCE LARGE HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. HOPPES
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
201 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 NE BRANTFORD 47.60N 98.84W
06/11/2004 0.75 INCH EDDY ND PUBLIC
&&
EWENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
204 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 4 W STUMP LAKE 47.91N 98.52W
06/11/2004 0.75 INCH NELSON ND PUBLIC
&&
EWENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
206 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 8 E WARWICK 47.86N 98.53W
06/11/2004 1.00 INCH BENSON ND PUBLIC
&&
EWENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
208 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 E SIBLEY 47.22N 97.92W
06/11/2004 0.75 INCH BARNES ND PUBLIC
&&
EWENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
217 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 4 E DOYON 48.05N 98.45W
06/11/2004 0.75 INCH RAMSEY ND PUBLIC
&&
EWENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
219 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL HOPE 47.32N 97.72W
06/11/2004 0.75 INCH STEELE ND PUBLIC
&&
EWENSThe Fargo/Grand Forks radar (KMVX), 135 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409443.